MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VELYS SPINE ARRAY BASE SET; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDOS INTERNATIONAL SàRL CH VELYS SPINE ARRAY BASE SET; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451611021
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a t4 to l1 posterior spinal fusion procedure, during screw the surgeon deemed that the phantom was inaccurate when t7 and t8 on the left side were lateral to plan.A second spin was completed and when they placed the rest of the screws in the segment, 4 of the screws were considered inaccurate to plan: t6 was lateral on left side, t5 on the right side was deemed medial, t7 on right side was deemed medial and t8 on the right side was deemed medial.Some screws were replaced with free hand navigation and others were not in the spin were completed free hand without navigation.Robot was on the patient's right side.There was patient involvement, but no injuries, medical intervention, or prolonged hospitalization were reported.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d10 (concomitant).H3, h6: investigation summary: upon registration of the patient - then the surgeon deemed that the phantom was inaccurate when t7 and t8 on the left side were lateral to plan.A second spin was completed and when they placed the rest of the screws in the segment, 4 of the screws were considered inaccurate to plan: t6 was lateral on left side, t5 on the right side was deemed medial, t7 on right side was deemed medial and t8 on the right side was deemed medial.The investigation was conducted by tpm team.The team confirmed the allegation of screw misplacement.The investigation showed that the correct log file was identified.Log review confirmed the device captured a registration mismatch followed by the request to perform an anatomy check step, as defined in this situation.Despite these instructions, the user willingly elected to proceed and upon log review, no evidence of anatomy check performed were found.Furthermore, a non-approved patient array clamp fixation is used by this account.Although the investigation can't conclude on the incidence on the device accuracy of this situation, this could be a factor of instability, leading to a degraded registration for the procedure.Based on these findings, the investigation therefore concludes on user error to be the cause of this reported mispositions.Upon procedure log review, there were no defects found with the device.The user indicated that there was no negative impact to the patient outcome and no patient harm.Based on the review, the most probable cause of screw misplacement is a use error of validating a registration without anatomy check while instructed by the device to do so.The use of a patient array clamp not approved by depuy synthes may lead to increased instability, thus a degraded registration accuracy.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): the device lot number is unknown; therefore, a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VELYS SPINE ARRAY BASE SET
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
BRIDGEWATER DISTRIBUTION
50 scotland boulevard
bridgewater MA 02324
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key23923816
Report Number1526439-2025-01833
Device Sequence Number13015149
Product Code OLO
UDI-Device Identifier10705034643274
UDI-Public(01)10705034643274
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K240211
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451611021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELYS CAMERA STATION.; VELYS CAMERA STATION.; VELYS ROBOTIC-ASSIST STATION.
Patient SexUnknown